MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-45-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa) with mild calcification, mild tortuosity and 90% stenosis.After pre dilating the 4.2mm vessel with a non-abbott balloon at 6 atmospheres (atm) for three minutes.The 4.5x120 supera self expanding stent system (sess) was attempted to be deployed; however, the deployment lock was still locked.The deployment lock was then unlocked and the thumbwheel was being slide but the stent stopped deploying after one- third (partially).The delivery system was forcibly removed under fluoroscopy.Another 4.5x120 supera stent was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the 4.5x120 supera self-expanding stent system (sess) was attempted to be deployed; however, the deployment lock was still locked.It should be noted that during stent deployment after thumb slide advancement no longer deploys the stent the supera peripheral stent system instructions for use (ifu) states: step 7.Rotate the deployment lock to the unlocked position.Then step 9 states: under fluoroscopy, slowly advance the thumb slide to the distal most position on the handle.The deployment lock was eventually rotated to the unlocked position.Additionally, the delivery system was forcibly removed under fluoroscopy.It should be noted that the supera peripheral stent system instructions for use ifu states: should unusual resistance be felt at any time during stent system removal, the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.Although it was noted that resistance was noted during removal, the force applied during removal of the device seemed to be a reasonable clinical response to the difficulties.It is possible that the distal sheath of the delivery system was entrapped or bent in the mildly calcified, mildly tortuous and 90% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported deployment difficulty/activation failure; however this cannot be confirmed.Additionally, it is possible interaction with the mildly calcified, mildly tortuous and 90% stenosed anatomy and/or other devices resulted in the reported difficult to remove the compromised device; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16678692
Report Number2024168-2023-03497
Device Sequence Number14870449
Product Code NIP
UDI-Device Identifier08717648226007
UDI-Public08717648226007
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberS-45-120-120-P6
Device Catalogue NumberS-45-120-120-P6
Device Lot Number2081561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 V18 GUIDE WIRE BOSTON SCIENTIFIC.
Patient SexUnknown